MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA/RD/DOME PAT 3PEG,38; SIGMA KNEE PRIMARY : KNEE PATELLA

DEPUY ORTHOPAEDICS INC US PFC*SIGMA/RD/DOME PAT 3PEG,38; SIGMA KNEE PRIMARY : KNEE PATELLA
Model Number 96-0112
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 06/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for poly wear and spin out.Severe posterior tibial insert wear and erosion with erosion and wear of tibial post.Also severe patellar wear with delamination.Event is serious and is considered severe.Event is definitely related to device and definitely not related to procedure.(b)(6) 2021 - the patient received a left total knee revision due to increasing pain, feeling of a ¿locked knee¿ and difficulty ambulating.Pre-revision the knee was demonstrating subluxation ¿ possibly full anterior dislocation of the femur on the tibia.Upon entering the joint, there was clear leakage of lymph fluid.Some metallosis staining of the synovium noted.The patella component was noted to be worn and delaminated.The insert component was worn with erosions as well.The insert and patella components were revised.The surgery was completed without indication of complication by the surgeon.Date of implant: (b)(6) 2003; date of event: (b)(6) 2018; date of revision: (b)(6) 2021 ; (left knee).Treatment: revision of insert and patella.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Common Device Name
SIGMA KNEE PRIMARY : KNEE PATELLA
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12267038
Report Number1818910-2021-16808
Device Sequence Number12073337
Product Code JWH
UDI-Device Identifier10603295232681
UDI-Public10603295232681
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-0112
Device Catalogue Number960112
Device Lot Number1087461
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ3.; PFC SIGMARP STB TB IN 4 10.0.; PFC*SIGMA C/S NPOR FEM LT SZ 4.; PFC*SIGMA/RD/DOME PAT 3PEG,38.; MBT CEM KEEL TIB TRAY SZ3; PFC SIGMARP STB TB IN 4 10.0; PFC*SIGMA C/S NPOR FEM LT SZ 4; PFC*SIGMA/RD/DOME PAT 3PEG,38
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight120